Alert archive / Pennsylvania / Special Weather Statements in 2018
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Aug 7, 2018, 4:25 PM EDT for Pike County, Pennsylvania. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 4:25 PM EDT (20:25 UTC)
- Expired
- Aug 7, 2018, 5:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Binghamton, NY
County Pike County, PA
The radar
The Binghamton radar (KBGM), 134 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
040
WWUS81 KBGM 072025
SPSBGM
Special Weather Statement
National Weather Service Binghamton NY
425 PM EDT TUE AUG 7 2018
NYZ062-PAZ048-072115-
Sullivan NY-Pike PA-
425 PM EDT TUE AUG 7 2018
...STRONG THUNDERSTORM WILL AFFECT...SOUTHERN SULLIVAN AND PIKE
COUNTIES UNTIL 515 PM EDT...
At 424 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dingmans Ferry, or 8 miles west of Montague, moving east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm. Very heavy rainfall is also occurring with this storm,
with minor flooding possible in urban and poor drainage areas.
Locations impacted include...
Port Jervis, Bushkill, Matamoras, Milford, Greeley, Pecks Pond,
Dingmans Ferry, Millrift, Glen Spey and Twin Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4114 7508 4115 7515 4125 7513 4125 7524
4142 7503 4149 7477 4147 7475 4143 7476
4143 7473 4140 7474 4136 7469 4132 7479
4123 7487 4116 7490 4108 7503
TIME...MOT...LOC 2024Z 258DEG 39KT 4129 7496
$$
MJMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:03 PM EDT, 22 minutes earlier.
Area forecast discussion, Aug 7, 4:03 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 403 PM EDT Tue Aug 7 2018 .SYNOPSIS... Showers and thunderstorms will taper off this evening with another warm and muggy night in store for the region. On Wednesday, the warm and humid air will combine with an upper level disturbance and produce another round of showers and thunderstorms. A cold front will cross the region Wednesday night and bring less humid air to the region with seasonable temperatures for the rest of the week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Radar continues to show scattered to numerous showers and thunderstorms from the highlands of central NY southward to northeast Pa. Farther north and west, there were more isolated showers at this time. SPC mesoanalysis page shows mixed layer CAPEs at or above 1000 J/kg streaming northeast into northeast PA/Catskills. North and west of these areas across the Finger Lakes, Syracuse and Upper Mohawk Valley area mixed layer CAPEs were less than 1000 J/kg. Water vapor imagery shows a mid-level short wave moving east into southern Quebec. This combined with strong diurnal heating was supporting the shower and storm activity in our forecast area at present. As the wave moves east and we lose the heating, activity will wane and our POPs for showers and thunderstorms reflect this. We are mentioning locally heavy rainfall into the evening given the high precipitable water values, decent low- level wind fields and deep warm cloud depth which is over 10,000 feet. We wind this activity down by this evening with just a few lingering showers into the night. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... For Wednesday, a more significant short wave moves into the eastern Great Lakes and induces a 20-25 knot low-level jet up into PA and central NY from the south by afternoon. This will feed moisture and lead to significant instability with diurnal heating. Surface based CAPES could exceed 2000 J/kg. 0-6 km bulk shear will range from in the mid-upper 20s knots and is hence low for significant thunderstorm organization. Model soundings indicate highest mixed layer instability will be in northeast Pa but all of central NY will likely have mixed layer CAPEs over 1000 J/kg. The low-level jet is around 20 knots, mid level winds around 25 to 30 knots, and precipitable water values will be over 2 inches. The warm cloud depth will be over 10,000 feet. SPC day 2 outlook looks on track with a marginal risk for SVR. WPC flash flood outlook also is a marginal risk which looks on track. Will mention potential for severe and flash flood threat in HWO. Activity will wane Wednesday night with loss of day's heating and the passage of the short wave to the east. && .LONG TERM /THURSDAY THROUGH TUESDAY/... 430 AM Update... Models depict an upper level trough amplifying and the cutting off its own closed low over the western Great Lakes by early in the weekend. From there, uncertainty increases for evolution of that low, with some models and ensemble members pretty much parking the low over the Ohio Valley and others opening it back up to drift east over our region early next week. There is agreement, however, that it will be a slowly moving pattern, and one with unsettled conditions and ample moisture for our region. The pattern does warrant some watching due to potential for repeating batches of rain. Adjustments to the forecast included further raising the chances for showers-thunderstorms, and keeping those chances going through early next week. Right now, the driest day of the long term appears to be Friday, since it will take time for moisture to build back into the region. Despite that, even Friday there will be a low chance for showers and thunderstorms. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... VFR conditions are expected to prevail through much of this TAF period. A period of MVFR w/ brief IFR thunderstorms are likely between with a passing mid level trough. The timing for this activity 18Z-20Z at KRME/KSYR, 18Z-22Z at KITH/KELM/KBGM and 20Z-22Z at KAVP. Late tonight IFR conditions are possible at KELM/KBGM with more widespread MVFR at KITH/KRME but confidence is low. Southerly at 5-10 knots this afternoon then light and variable this evening. Outlook... Wednesday...Restrictions likely at times in scattered showers and t'storms. Thursday...Mainly VFR expected. Friday-Sunday...Restrictions possible at times in scattered showers and t'storms. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...DJN NEAR TERM...DJN SHORT TERM...DJN LONG TERM...MDP AVIATION...DJN
Hazardous weather outlook, Aug 7, 4:05 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 405 PM EDT Tue Aug 7 2018 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-082015- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 405 PM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. Thunderstorms are likely with a few storms possibly becoming severe. The main threat would be strong winds and brief heavy downpours. The thunderstorm activity will die down early this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are likely again on Wednesday especially from the southern tier in central New York south through northeast Pennsylvania. A few of these storms could also be severe with strong winds and brief heavy downpours the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon. DJN
In the hours before
Local storm report, Aug 7, 3:51 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
351 PM EDT TUE AUG 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM FLOOD MAYFIELD 41.54N 75.54W
08/07/2018 LACKAWANNA PA 911 CALL CENTER
FLOODED BASEMENT AT 629 HILL STREET.
&&
BJGLocal storm report, Aug 7, 4:02 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
402 PM EDT TUE AUG 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM FLOOD 1 WSW RIVERSIDE 41.48N 75.57W
08/07/2018 LACKAWANNA PA 911 CALL CENTER
FLOODING ON ROADWAY AT BOTTOM OF HILL NEAR 25 HILL
STREET. VEHICLES STUCK ON ROADWAY.
&&
BJGLocal storm report, Aug 7, 4:03 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
403 PM EDT TUE AUG 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HEAVY RAIN 2 NE CLARKS SUMMIT 41.51N 75.68W
08/07/2018 M1.48 INCH LACKAWANNA PA TRAINED SPOTTER
35 MINUTE TOTAL.
&&
BJG/CJHLocal storm report, Aug 7, 4:10 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
410 PM EDT TUE AUG 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND DMG 1 ENE WAVERLY 41.52N 75.70W
08/07/2018 LACKAWANNA PA 911 CALL CENTER
TREE DOWN ON WIRES
&&
BJGSpecial weather statement, Aug 7, 4:10 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Binghamton NY
410 PM EDT TUE AUG 7 2018
NYZ046-056-057-062-PAZ039-040-072100-
Otsego NY-Broome NY-Sullivan NY-Delaware NY-Susquehanna PA-
Northern Wayne PA-
410 PM EDT TUE AUG 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTH CENTRAL
OTSEGO...SOUTHEASTERN BROOME...DELAWARE...NORTHWESTERN SULLIVAN...
EASTERN SUSQUEHANNA AND NORTHERN WAYNE COUNTIES UNTIL 500 PM EDT...
At 410 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Laurens to near Deposit to near New
Milford. Movement was southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Rockland, Oneonta, Jackson, Walton, Delhi, Davenport, Sanford,
Colchester, Susquehanna and Forest City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4239 7455 4188 7492 4163 7534 4164 7547
4187 7592 4220 7545 4220 7542 4223 7542
4260 7507
TIME...MOT...LOC 2010Z 307DEG 17KT 4251 7506 4213 7536 4188 7579
MJMSpecial weather statement, Aug 7, 4:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
425 PM EDT TUE AUG 7 2018
NYZ062-PAZ048-072115-
Sullivan NY-Pike PA-
425 PM EDT TUE AUG 7 2018
...STRONG THUNDERSTORM WILL AFFECT...SOUTHERN SULLIVAN AND PIKE
COUNTIES UNTIL 515 PM EDT...
At 424 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dingmans Ferry, or 8 miles west of Montague, moving east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm. Very heavy rainfall is also occurring with this storm,
with minor flooding possible in urban and poor drainage areas.
Locations impacted include...
Port Jervis, Bushkill, Matamoras, Milford, Greeley, Pecks Pond,
Dingmans Ferry, Millrift, Glen Spey and Twin Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4114 7508 4115 7515 4125 7513 4125 7524
4142 7503 4149 7477 4147 7475 4143 7476
4143 7473 4140 7474 4136 7469 4132 7479
4123 7487 4116 7490 4108 7503
TIME...MOT...LOC 2024Z 258DEG 39KT 4129 7496
MJMThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:33 PM EDT | Special Weather Statement | BGM | Otsego | 27 min |
| Aug 7, 2:01 PM EDT | Special Weather Statement | BGM | Delaware | 44 min |
| Aug 7, 2:34 PM EDT | Special Weather Statement | BGM | Delaware | 41 min |
| Aug 7, 3:14 PM EDT | Special Weather Statement | BGM | Delaware | 46 min |
| Aug 7, 4:10 PM EDT | Special Weather Statement | BGM | Delaware | 50 min |
| Aug 7, 7:02 PM EDT | Special Weather Statement | BGM | Broome | 43 min |
| Aug 7, 7:45 PM EDT | Special Weather Statement | BGM | Broome | 45 min |
| Aug 7, 7:53 PM EDT | Special Weather Statement | BGM | Broome | 37 min |
| Aug 7, 12:11 PM EDT | Special Weather Statement | BGM | Susquehanna | 34 min |
| Aug 7, 12:41 PM EDT | Special Weather Statement | BGM | Wayne | 34 min |
| Aug 7, 1:13 PM EDT | Special Weather Statement | BGM | Wayne | 47 min |
| Aug 7, 1:26 PM EDT | Special Weather Statement | BGM | Pike | 34 min |
| Aug 7, 1:36 PM EDT | Special Weather Statement | BGM | Susquehanna | 39 min |
| Aug 7, 1:41 PM EDT | Special Weather Statement | BGM | Wayne | 34 min |
| Aug 7, 1:44 PM EDT | Special Weather Statement | BGM | Bradford | 46 min |
| Aug 7, 1:53 PM EDT | Areal Flood Advisory | BGM | Pike | 5 hr |
| Aug 7, 1:53 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Susquehanna, Wayne | 52 min |
| Aug 7, 2:15 PM EDT | Special Weather Statement | BGM | Wyoming | 30 min |
| Aug 7, 2:21 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Wyoming | 3 hr |
| Aug 7, 2:30 PM EDT | Special Weather Statement | BGM | Susquehanna | 45 min |
| Aug 7, 2:48 PM EDT | Special Weather Statement | BGM | Lackawanna | 27 min |
| Aug 7, 2:55 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Wyoming | 50 min |
| Aug 7, 3:27 PM EDT | Special Weather Statement | BGM | Lackawanna | 33 min |
| Aug 7, 3:42 PM EDT | Special Weather Statement | BGM | Pike | 48 min |
| Aug 7, 4:59 PM EDT | Areal Flood Advisory | BGM | Bradford, Wyoming | 2 hr |
| Aug 7, 5:12 PM EDT | Flash Flood Warning | BGM | Bradford, Wyoming | 4 hr |
| Aug 7, 5:51 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Wyoming | 114 min |
Nearby
Special Weather Statements in Pennsylvania, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.